Posted by Dave W.
on May 27, 2000 at 00:00:23:
In Reply to: Re: Dilantin/Phenobarb Therapy posted by susan on November 19, 1999 at 17:02:52:
: : Have any of you been taking phenobarb and dilantin for 20 years or more? Have any of you noted any negative side affects such as drowsiness, impaired cognitive abilities, depression, and/or sexual dysfunction?
: : Dr Love
: Dear Sir,
: I've been on Pheno/dilantin since 10 years old and I'm almost 60 now.
: I just came back from a full day of tests as I felt their is something wrong. Due to my Dr's and the test I'm to normal for them and it must all be in my head The test included mri of the brain, eeg and due to numbness in my feet i also had an emg. The problem I'm having is with speech as I 'slur' words or mispronounce. My spelling is terrible as is my train of thought. I forget what I'm saying in the middle of the conversation, and I'm scared. Needless to say I was embarassed by the Dr. who is a specialist in her field, and was referred BACK to my family doctor who had refereed me in the first place. I can't waot to see what I was charged. I need to know if the medicine is doing this as the rest of my family do not seem to be affected. I've stayed as active as I felt comfortable and in more than one case I've overloaded myself, trying to prove to me it was due to inactivity. I'm also gabby, haave a great sense of humor and if I know waht 's the matter I can at least work to the positive side
I was on dilantin for about 10 years for juvenile myclonic epilepsy, but have not taken it for 20 years. I am now suffering with many unexplainable symptoms, including confusion, lack of concentration, memory loss, extreme fatigue, depression, anxiety, headaches, gastroparesis, nausea and angioedema. As well, I sleep poorly, have hormone imbalances, and can never relax. These symptoms have been progressive for 14 years. I am 44 now, and the Doctors are baffled. Could this syndrome have been caused by the dilantin?